MURAL - Maynooth University Research Archive Library



    Estimating Loynes’ exponent


    Duffy, Ken R. and Meyn, Sean P. (2011) Estimating Loynes’ exponent. Queueing Systems, 68 (3/4). pp. 285-293. ISSN 0257-0130

    [img]
    Preview
    Download (186kB) | Preview


    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...



    Add this article to your Mendeley library


    Abstract

    Loynes’ distribution, which characterizes the one dimensional marginal of the stationary solution to Lindley’s recursion, possesses an ultimately exponential tail for a large class of increment processes. If one can observe increments but does not know their probabilistic properties, what are the statistical limits of estimating the tail exponent of Loynes’ distribution? We conjecture that in broad generality a consistent sequence of non-parametric estimators can be constructed that satisfies a large deviation principle. We present rigorous support for this conjecture under restrictive assumptions and simulation evidence indicating why we believe it to be true in greater generality.

    Item Type: Article
    Additional Information: This is the preprint version of the published article, which is available at DOI; 10.1007/s11134-011-9245-y
    Keywords: Loynes’ distribution; Lindley’s recursion; estimating;
    Academic Unit: Faculty of Science and Engineering > Research Institutes > Hamilton Institute
    Item ID: 6216
    Identification Number: https://doi.org/10.1007/s11134-011-9245-y
    Depositing User: Dr Ken Duffy
    Date Deposited: 29 Jun 2015 14:50
    Journal or Publication Title: Queueing Systems
    Publisher: Springer Verlag
    Refereed: Yes
    URI:

      Repository Staff Only(login required)

      View Item Item control page

      Downloads

      Downloads per month over past year